Back to Ask the Diabetes Team Ask the Diabetes Team

From Chattanooga, Tennessee, USA:

I am 41 years old, have had typeá1 diabetes for two years, and, at a doctor's appointment two months ago, I was astonished at a 17 pound weight loss and my greatly decreased insulin requirements. I am tired all the time, feel cold, have intermittent diarrhea, and have a difficult time dosing correctly to avoid a hypo.

I have been tested for celiac disease, thyroid problems, hepatitis, and HIV, have had blood tests for complete blood count and liver enzymes, and I had a gastric transit study done. Even though all of these were negative or within normal limits, I know my body and something is wrong. What should be my next step? Could I have adrenal deficiency?


I am sorry you have had a difficult time of it. Your feelings are reasonable. Unfortunately, I am not in a position to provide additional thoughts about what is causing the symptoms of weight loss and fatigue. Your idea of adrenal insufficiency is a good one. However, you need to work with your physician to work through the diagnostics.


Original posting 29 Aug 2001
Posted to Other Illnesses


  Back to Ask the Diabetes Team Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.